Alert archive / Tennessee / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 151, NWS Nashville, TN

June 10, 1995Jackson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 1995, 12:40 PM CDT for Jackson County, Tennessee. It was in force for 65 min.

The area

The counties it named.

The facts

Issued
Jun 10, 1995, 12:40 PM CDT (17:40 UTC)
Expired
Jun 10, 1995, 1:45 PM CDT
In force
65 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Jackson County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1995-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1995-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2300 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 101738 RRA
SVRBNA
TNC087-101845-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1240 PM CDT SAT JUN 10 1995
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  145 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...JACKSON COUNTY
 
AT 1237 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY RADAR ABOUT
8 MILES SOUTHWEST OF GAINESBORO...MOVING EAST AT 25 MPH. THIS STORM
WILL BE MOVING TO NEAR CENTER GROVE BY 1 PM CDT.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 8:44 AM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jun 10, 8:44 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
830 AM CDT SAT JUN 10 1995

DO NOT ENJOY BEING A HARBINGER OF DOOM. HOWEVER, 12Z BNA SOUNDING LOOKS
D-I-S-M-A-L. HERE ARE THE UNHAPPY STATS:

WHEN SFC TEMP HITS 89 DEG F ....

      CAP         0.0 DEG   !
      LI          -11       !
      CAPE        3754 J/KG !
      EL + 20%    54K FT
      A-INDEX     32.8K FT
      SHOWALTER   -6
      0-3 KM SR
      HELICITY    10

ONE OF THE 8-YR BNA VETERANS SAYS HE DOESN'T THINK HE'S SEEN AN LI  OF
-11 ANY OF THE LAST 8 YRS. THE MIDNIGHT MAN, WITH AN EVEN LONGER BNA
DUTY, SAYS HE ALSO CAN'T REMEMBER WHEN HE HAS SEEN SUCH A LARGE
CAPE ON A BNA SOUNDING.

THE ONLY DECENT WND SHEAR IS IN THE LOWEST 1K FT. THUS, LOOKS LIKE
A HIGH CAPE/LOW SHEAR DAY, WHICH WUD IMPLY LIKELIHOOD OF SVR WX AND
EVEN THE POTENTIAL FOR ISOLATED TORNADOES (ACCORDING TO THE BOOKS).
WHERE'S A CAP WHEN YOU NEED IT!

.OHX...NONE.

In the hours before

Special weather statement, Jun 10, 9:30 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
930 AM CDT SAT JUN 10 1995

TNZ005>011-022>033-055>065-075>082-093>098-110100-

... SEVERE THUNDERSTORMS EXPECTED IN MIDDLE TENNESSEE THIS AFTERNOON ...

... EVERYONE IS STRONGLY ENCOURAGED TO REMAIN WEATHER ALERT ...

THE ATMOSPHERE IN MIDDLE TENNESSEE TODAY IS VERY UNSTABLE...AND WILL
SUPPORT THE FORMATION OF SEVERE THUNDERSTORMS TODAY /ESPECIALLY
DURING THE AFTERNOON/. IF YOU HAVE ANY OUTDOOR PLANS TODAY...BE ADVISED
THAT YOU SHOULD REMAIN KEENLY ALERT TO THE WEATHER IN YOUR AREA...AND
LISTEN FOR ANY SEVERE WEATHER WATCHES OR WARNINGS THAT MIGHT BE ISSUED
LATER TODAY. ANY THUNDERSTORMS THAT FORM THIS AFTERNOON SHOULD INTENSIFY
QUICKLY...AND MAY BECOME CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS. ISOLATED TORNADOES MAY EVEN DEVELOP. BE FURTHER
ADVISED THAT THIS COULD DEVELOP INTO A DANGEROUS SITUATION...AND YOU
SHOULD STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION THROUGHOUT
THE REMAINDER OF THE DAY.
Special weather statement, Jun 10, 9:32 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
930 AM CDT SAT JUN 10 1995

TNZ005>011-022>033-055>065-075>082-093>098-110100-

... SEVERE THUNDERSTORMS EXPECTED IN MIDDLE TENNESSEE THIS AFTERNOON ...

... EVERYONE IS STRONGLY ENCOURAGED TO REMAIN WEATHER ALERT ...

THE ATMOSPHERE IN MIDDLE TENNESSEE TODAY IS VERY UNSTABLE...AND WILL
SUPPORT THE FORMATION OF SEVERE THUNDERSTORMS TODAY /ESPECIALLY
DURING THE AFTERNOON/. IF YOU HAVE ANY OUTDOOR PLANS TODAY...BE ADVISED
THAT YOU SHOULD REMAIN KEENLY ALERT TO THE WEATHER IN YOUR AREA...AND
LISTEN FOR ANY SEVERE WEATHER WATCHES OR WARNINGS THAT MIGHT BE ISSUED
LATER TODAY. ANY THUNDERSTORMS THAT FORM THIS AFTERNOON SHOULD INTENSIFY
QUICKLY...AND MAY BECOME CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS. ISOLATED TORNADOES MAY EVEN DEVELOP. BE FURTHER
ADVISED THAT THIS COULD DEVELOP INTO A DANGEROUS SITUATION...AND YOU
SHOULD STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION THROUGHOUT
THE REMAINDER OF THE DAY.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:24 AM CDTSevere Thunderstorm WarningOHXPutnam66 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.